Ohio, 2005

Hail in Ohio, July 8, 2005

July 8, 2005 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 8, 1:43 PM EST, 6 hours 18 minutes earlier.

Area forecast discussion, Jul 8, 1:43 PM EST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
243 PM EDT FRI JUL 8 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
REMNANTS OF TROPICAL STORM CINDY MOVEING NORTH AND EAST OF THE
DISTRICT TONIGHT WILL BRING A FEW SCATTERED THUNDERSTORMS TO WESTERN
PA AND WV THIS EVENING AND CONTINUING OVERNIGHT IN NW PA. OHIO
WILL REMAIN DRY OVERNIGHT AS CINDY MOVES EAST.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...
A RIDGE OF HIGH PRESSURE ACROSS THE OHIO VALLEY WILL BRING DRY
WEATHER AND SEASONABLE TEMPERATURES SUNDAY AND MONDAY.
THE REMANANTS OF HURRICANE DENNIS MAY BRING A SIGNIFICANT PERIOD OF
SHOWERS AND THUNDERSTORMS BEGINNING LATE TUESDAY AND CONTINUING
WENDESDAY AND THURSDAY. AS THE STORM MOVES NORTH OF THE FORECAST
AREA BY FRIDAY WARM AND HUMID CONDITIONS WILL CONTINUE ALONG WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...
REMNANTS OF CINDY CONTINUE TO PULL NORTHEAST ACROSS NEW ENGLAND
WHILE CLOSED UPPER LOW MOVES EAST ACROSS LOWER GREAT LAKES.
ASSOCIATED COLD POOL ALOFT WILL WILL MAINTAIN STEEP LAPSE RATES
DURING THIS AFTERNOON AND EARLY EVENING.

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DRIFT
SOUTHEAST ACROSS NORTHWEST PA NEAR FKL AND DUJ TERMINALS. MENTIONED
TEMPO GROUPS FOR TSRA FOR DUJ AND CB IN CLOUD GROUPS FOR FKL THROUGH
AROUND 22Z. OTHERWISE EXPECT SCATTERED TO BROKEN CU AROUND 3000 FEET
THROUGH 02Z.

OVERNIGHT...FOG SHOULD FORM AGAIN WITH AVAILABLE LOW LEVEL MOISTURE
AND LIGHT WINDS. EXPECT VISIBILITY TO DROP BELOW 3SM IN FOG AT MOST
TERMINALS MAINLY AFTER 08Z...THEN IMPROVING TO P6SM BY MID MORNING
SATURDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 8, 3:25 AM EST, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
425 AM EDT FRI JUL 8 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-090825-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
425 AM EDT FRI JUL 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THE REMNANTS OF TROPICAL STORM CINDY WILL CONTINUE TO PULL TO THE
NORTHEAST TODAY. HEAVIER RAINFALL HAS BEEN OCCURRING ACROSS THE
MOUNTAINS OF NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. BECAUSE OF
THIS...A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS UNTIL 8 AM
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 8, 4:56 PM EST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EDT FRI JUL 8 2005

PAZ008-082300-
VENANGO PA-
556 PM EDT FRI JUL 8 2005

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
VENANGO...

AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF OIL CREEK STATE PARK TO 8 MILES NORTHWEST OF
SUGARCREEK....MOVING SOUTHEAST AT 5 TO 10 MPH.

THESE STORMS WILL GENERATE LOCALLY HEAVY RAINFALL AT THE RATE OF ONE
TO TWO INCHES PER HOUR AND POSSIBLY SOME HAIL UP TO DIME SIZE.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY
ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD
WATERS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  OIL CITY...OIL CREEK STATE PARK...POLK...SENECA AND SUGARCREEK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 8, 5:53 PM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT FRI JUL 8 2005

PAZ030-032-090000-
FAYETTE PA-WESTMORELAND PA-
653 PM EDT FRI JUL 8 2005

...THUNDERSTORMS WILL CONTINUE THROUGH 8 PM...

THUNDERSTORMS CONTINUE TO MOVE THROUGH THE FOLLOWING
COUNTIES...WESTMORELAND AND FAYETTE.

AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTHEAST OF
RUFFS DALE...OR ABOUT 6 MILES SOUTHEAST OF NEW STANTON....MOVING
SOUTHEAST AT 15 TO 20 MPH.

THESE STORMS WERE GENERATING HEAVY RAINFALL AT THE RATE OF ONE TO
TWO INCHES PER AND PEA SIZE HAIL...WITH THE POTENTIAL OF UP TO DIME
SIZE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  DONEGAL...SEVEN SPRINGS...NORVELT...RUFFS DALE AND STAHLSTOWN

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Special weather statement, Jul 8, 7:23 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
823 PM EDT FRI JUL 8 2005

OHZ057-090130-
MUSKINGUM OH-
823 PM EDT FRI JUL 8 2005

...THUNDERSTORMS...

THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTY...MUSKINGUM.

AT 819 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER DILLON STATE PARK....MOVING
SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BRIDGEVILLE...DILLON STATE PARK...DRAKE...DUNCAN FALLS...PHILO AND
  ZANESVILLE

THIS STORM MAY PRODUCE HAIL UP TO DIME SIZE.

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Special weather statement, Jul 8, 7:24 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
824 PM EDT FRI JUL 8 2005

PAZ015-016-022-023-090130-
ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA-
824 PM EDT FRI JUL 8 2005

...SCATTERED THUNDERSTORMS CONTINUE THIS EVENING...

THUNDERSTORMS WILL MOVE THROUGH THE FOLLOWING COUNTIES THROUGH 9 30
PM. CLARION...JEFFERSON...ARMSTRONG AND INTO NORTHERN INDIANA.

AT 819 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SCATTERED THUNDERSTORMS ALONG A LINE EXTENDING FROM 4
MILES NORTH OF REYNOLDSVILLE TO 6 MILES NORTHEAST OF DORA TO 3 MILES
SOUTHWEST OF RIMERSBURG....MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BRADYS BEND...DAYTON...DORA...GLEN CAMPBELL...MUFF...NEW
  BETHLEHEM...PLUMVILLE...PUNXSUTAWNEY...REYNOLDSVILLE...RIMERSBURG
  AND SMICKSBURG

THESE STORMS MAY PRODUCE UP TO AN INCH OF RAINFALL AND PEA SIZE
HAIL.

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

15
Local storm report, Jul 8, 7:42 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 PM EDT FRI JUL 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             8 W ZANESVILLE          39.95N 82.16W
07/08/2005  0.88 INCH        MUSKINGUM          OH   TRAINED SPOTTER

            HOPEWELL.

&&
Local storm report, Jul 8, 8:01 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
901 PM EDT FRI JUL 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HAIL             ZANESVILLE              39.95N 82.01W
07/08/2005  0.88 INCH        MUSKINGUM          OH   TRAINED SPOTTER

&&

The radar

The Cleveland radar (KCLE), 163 km away, was scanning. The volume nearest the first event began at 01:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Muskingum

When
July 8, 8:01 PM EST
Where
Muskingum County, Zanesville
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.950, -82.017

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461183.